ATHOL J. WARE, M.B., B.S., F.R.A.C.P.; KATHERINE S. UPCHURCH, M.D.; EDWIN H. EIGENBRODT, M.D.; DANIEL A. NORMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We are stimulated by the paper by Barker, de Carle, and Anuras ("Chronic Excessive Acetaminophen Use and Liver Damage," Ann Intern Med 87:299-301, 1977) to report the case of a patient who sustained severe liver damage from acetaminophen, not from an overdose with suicidal intent but from inappropriately heavy therapeutic use.
A 30-year-old white man was admitted to Parkland Memorial Hospital in September 1977 with confusion, disorientation, jaundice, and fever. His acute illness had begun 8 weeks previously with anorexia, nausea, vomiting, dark urine, and malaise associated with severe headaches but no overt jaundice. After 3 to
ATHOL J. WARE, KATHERINE S. UPCHURCH, EDWIN H. EIGENBRODT, DANIEL A. NORMAN. Acetaminophen and the Liver. Ann Intern Med. 1978;88:267–268. doi: 10.7326/0003-4819-88-2-267
Download citation file:
Published: Ann Intern Med. 1978;88(2):267-268.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use